MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL
Model Number 056118
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packaging of 2 intermittent catheters were ripped and hence, the catheters became unsterile.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.The device had not met specifications.Visual evaluation of the returned sample noted one opened (with original packaging), ureteral catheter.Visual inspection of the sample noted the catheter strip packaging was torn and opened upon return.This is out of specification per inspection procedure, which states, "holes / broken / open seals in package are not allowed." a potential root cause for this failure could be inappropriate package design; aggressive handling; inadequate packaging design; with product enclosed, packaging peel strength is insufficient to maintain package integrity; material quality is not acceptable (pinholes, etc.); product packaging obviously not sealed or torn,that is out of box failure"; insufficient package design that does not protect the product from elements during shipping and storage; and/or sharps (external).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the packaging of 2 intermittent catheters were ripped and hence, the catheters became unsterile.Per sample received on (b)(6) 2022, it was noted that the intermittent catheters were returned for evaluation.Per additional information received via sample form on (b)(6) 2022, customer stated that wrapper of the intermittent catheters had tears which resulted in the catheters becoming unsterile.Stated that the second catheter had the same result and no further issues.

Brand Name
BARDEX® URETHRAL CATHETER ROBINSON MODEL
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13710268
Report Number1018233-2022-01171
Device Sequence Number12095373
Product Code KOD
UDI-Device Identifier00801741033544
UDI-Public(01)00801741033544
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model Number056118
Device Catalogue Number056118
Device Lot NumberNGFW0684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown